Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Oct 2, 2011, 4:55 PM EDT for Warren County, New Jersey; 4 counties in Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2011, 4:55 PM EDT (20:55 UTC)
- Expired
- Oct 2, 2011, 7:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Warren County, NJ, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA
The radar
The Binghamton radar (KBGM), 140 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
757
WWUS81 KPHI 022055
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
455 PM EDT SUN OCT 2 2011
NJZ007-PAZ054-055-061-062-022300-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-WARREN NJ-
455 PM EDT SUN OCT 2 2011
...AN AREA OF SHOWERS PRODUCING HEAVY RAINFALL WILL AFFECT WARREN...
LEHIGH...NORTHAMPTON...CARBON AND MONROE COUNTIES...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS PRODUCING HEAVY RAINFALL 9 MILES NORTH OF EASTON...
MOVING NORTHWEST AT 15 MPH. THE SHOWERS WILL BE NEAR CHAPMAN...
SCHNECKSVILLE AROUND 500 PM...BANGOR...EAST BANGOR...WIND GAP...
PORTLAND AROUND 505 PM...PEN ARGYL...ROSETO...WIND GAP AROUND 510 PM
AND WALNUTPORT AROUND 520 PM.
AS MUCH AS THREE-QUARTERS OF AN INCH OF RAIN COULD FALL WITH THE
SHOWERS. THIS MUCH RAIN COULD RESULT IN LOCALIZED STREET
FLOODING...AS WELL AS RISES ON CREEKS AND STREAMS.
LAT...LON 4121 7513 4116 7516 4115 7509 4109 7503
4110 7500 4090 7478 4083 7482 4043 7551
4072 7582 4074 7578 4084 7594 4091 7600
4100 7575 4105 7578 4108 7578 4114 7568
4113 7564 4125 7550 4126 7518
$$
HAYESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Oct 2, 3:40 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Oct 2, 3:40 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EDT SUN OCT 2 2011
.SYNOPSIS...
AN ANOMALOUSLY DEEP MID LEVEL LOW PRESSURE AREA NEAR THE FORECAST
AREA WILL MEANDER AROUND THE NORTHERN MIDDLE ATLANTIC STATES INTO
TUESDAY MORNING BEFORE LIFTING AWAY TO THE NORTHEAST. A HIGH
PRESSURE SYSTEM FROM HUDSON BAY IS THEN FORECAST TO SINK SLOWLY
SOUTHEAST, REACH OUR LATITUDE ON FRIDAY AND REMAIN OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE UPPER LOW AND ITS SURFACE REFLECTION CONTINUE TO ROTATE OVER OUR
AREA. WHILE THE SUN DID BREAK THROUGH THE CLOUDS FROM TIME TO TIME,
MAINLY OVER EASTERN SECTIONS OF THE FORECAST AREA, SKIES REMAINED
MOSTLY CLOUDY. SCATTERED SHOWERS/SPRINKLES POPPED UP THIS AFTERNOON.
THE MOST CONCENTRATED AREA WAS IN OUR NORTHWESTERN ZONES, THE LEHIGH
VALLEY AND THE POCONOS. ANOTHER AREA WAS OVER OUR NORTHEAST MARYLAND
ZONES. AS OF MID AFTERNOON, RAINFALL AMOUNTS WERE QUITE LIGHT,
GENERALLY 1/10TH INCH OR LESS. AND NO THUNDERSTORMS WERE BEING
REPORTED. THE THREAT OF SHOWERS POPPING UP JUST ABOUT ANYWHERE WILL
CONTINUE THRU THE NIGHT. WENT WITH CHANCE POPS. WITH COOL AIR FLOWING
IN FROM THE WEST, OVERNIGHT LOW TEMPERATURES WILL DROP INTO THE 40S
IN MOST AREAS. COULD EVEN BE A FEW UPPER 30S IN THE NORMALLY COOLER
MOUNTAIN VALLEYS.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
THE COMPLEX AREA OF LOW PRESSURE WILL CONTINUE TO MEANDER OVER THE
MID ATLANTIC REGION MONDAY. THAT WILL MEAN MORE CLOUDS AND THE
THREAT OF SHOWERS. WILL GO WITH CHANCE POPS THAT WILL INCREASE TO
LIKELY OVER NORTHERN SECTIONS IN THE AFTERNOON. AGAIN, RAINFALL
AMOUNTS WILL BE ON THE LIGHT SIDE, ALTHOUGH SOME NORTHERN AREAS
COULD GET 1/10 TO 1/4 INCH BY LATE IN THE DAY. WITHOUT MUCH SUNSHINE
TO WARM THINGS UP, HIGH TEMPERATURES ARE ONLY FORECAST TO RISE
INTO THE 50S IN MOST LOCATIONS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
ALMOST EXACTLY ONE WEEK AGO, WE WERE LOOKING AT THE 9/26 00Z RUN OF
THE OPERATIONAL ECMWF. IT SHOWED A CUTOFF LOW TO OUR WEST THAT WAS
PLAGUING US AT THE TIME, AND IT FORECAST THAT LOW TO OPEN AND MOVE
ACROSS OUR AREA BY 9/29. THE GEFS THEN BUILT A RIDGE IN BEHIND
THE EXITING SYSTEM, WHILE THE ECMWF CUT OFF ANOTHER LOW AND PUT IT
OVER THE MOUTH OF THE CHESAPEAKE BAY AT 10/3 12Z. WE WERE ADMITTEDLY
SOMEWHAT WEARY OF THE INITIAL CUTOFF, AND WE WEREN'T READY TO JUMP
ON THE ECMWF SOLUTION FOR EARLY TOMORROW. SADLY, IMPRESSIVELY, IT
APPEARS TO HAVE BEEN OFF BY ALL OF 100 MILES.
SO FOR THE FIRST PART OF THE LONG TERM, DURING WHICH TIME WE BID
FAREWELL TO THIS CUTOFF AND PERHAPS SEE THE INTRODUCTION OF A
PATTERN CHANGE THAT PLAYS OUT THROUGH THE REST OF THE PERIOD, WE
RIDE WITH THE 10/2 00Z ECMWF. AFTER THAT, WE GO WITH HPC'S CHOICE
(THE 10/2 00Z ECMWF).
THE ECMWF TAKES THE CUTOFF ACROSS THE SOUTHERN PART OF OUR FORECAST
AREA AND THEN LIFTS IT AWAY ON TUESDAY. IT FAVORS SOUTHERN AND
EASTERN PARTS OF THE AREA WITH ITS NOMINAL QPF, AND WE CAN SEE
STRETCHING THAT AREA INTO PART OF THE SOUTHERN POCONOS AFTER LOOKING
AT H8. THIS DOESN'T DIFFER MUCH AT ALL FROM CONTINUITY, AND ONLY
MODEST CHANGES WERE MADE TO MONDAY NIGHT POPS. WE THEN CARRY
DIMINISHING POPS DURING THE DAY ON TUESDAY, AFTER WHICH TIME WE
CARRY A DRY LONG TERM AS A MID-LEVEL RIDGE LOOKS LIKE IT WILL BUILD
SLOWLY FROM THE NATION'S MIDSECTION TO OUR REGION. THERE MAY BE SOME
AS-OF-YET ILL DEFINED FEATURE THAT ROTATES AROUND THE WESTERN SIDE
OF THE EXITING VORTEX AND CAUSES US TO RECONSIDER THIS LONG PERIOD
OF DRY WEATHER, BUT WE ARE NOT ANTICIPATING THAT FOR NOW.
ON TEMPS, GUIDANCE AND CONTINUITY WORKED PRETTY WELL FOR MONDAY
NIGHT MINS. THE ONLY FINESSE WE ADDED WAS TO PUT THE COLDEST
TEMPERATURES OUTSIDE OF HIGHER ELEVATIONS DOWN SOUTH DUE TO THE PATH
OF THE COLD POOL. CONTINUITY IS DEFINITELY ON THE HIGH SIDE OF STAT
GUIDANCE ON TUESDAY, BUT THE ECMWF SHOWS A DOWNSLOPE FLOW, SOME
RATHER MILD H925 TEMPERATURES AND CONVECTIVE TEMPERATURES BY 00Z
TUESDAY THAT ALLOW FOR CONTINUITY AS THE WAY TO GO. THE ECMWF CAN
SOMETIMES OVERDO H925 TEMPERATURES, BUT SOMETIMES ITS RELATIVELY
WARM FORECAST ENDS UP BEING CORRECT. WE MAINTAINED CONTINUITY. THERE
WAS GOOD AGREEMENT BETWEEN GUIDANCE AND CONTINUITY ON TUESDAY NIGHT
MINS, AND AFTER THAT WE ACCEPTED HPC GUIDANCE. LONG TERM
TEMPERATURES THEREFORE START SOMEWHAT BELOW NORMAL AND GRADUALLY
RISE TO SOMEWHAT ABOVE NORMAL LEVELS.
WINDS WILL START TO PICK UP LATER TUESDAY IN THE WAKE OF THE EXITING
SYSTEM, AND WE SHOULD BE BREEZY THROUGH THE MID-WEEK PERIOD.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THE SUN WAS ABLE TO BREAK THROUGH THE MVFR CIGS OVER NORTHERN AND
EASTERN SECTIONS OF THE FORECAST AREA TODAY. THIS HELPED LIFT THE
CLOUDS TO VFR HEIGHTS. FARTHER SOUTH AND WEST, MVFR CIGS PREVAILED.
WITH THE COMPLEX MULTI-LEVEL LOW PRESSURE SYSTEM CONTINUING TO
ROTATE OVER THE AREA, CONDITIONS TONIGHT AND MONDAY WILL BE VERY
SIMILAR TO LAST NIGHT AND TODAY. ONCE WE LOSE THE DAYTIME HEATING,
CIGS WILL ONCE AGAIN LOWER TONIGHT TO MVFR/IFR AND THERE WILL BE
SCATTERED SHOWERS AND AREAS OF FOG. MONDAY WILL BE ANOTHER MOSTLY
CLOUDY DAY WITH THE MVFR/IFR CIGS BECOMING VFR IN MOST AREAS BY
MID OR LATE MORNING. SCATTERED SHOWERS WILL REMAIN A POSSIBILITY,
ACTUALLY BECOMING MORE LIKELY IN THE AFTERNOON. WINDS WILL REMAIN
LIGHT AND VARIABLE THROUGH MONDAY.
OUTLOOK...
PERIODS OF MVFR CONDITIONS IN SHOWER ACTIVITY ARE EXPECTED INTO
TUESDAY, AFTER WHICH TIME WE SHOULD SEE A STRETCH OF VFR DAYS.
&&
.MARINE...
THE UPPER LOW AND IT'S ASSOCIATED SURFACE REFLECTION WILL CONTINUE
TO ROTATE OVER THE NORTHERN MID ATLANTIC REGION THROUGH MONDAY.
WINDS SWUNG AROUND TO THE W 10 TO 15 KNOTS WITH GUSTS TO AROUND
20 KNOTS IN OUR SOUTHERN AREAS TODAY. THEY WILL REMAIN FROM THE
W THROUGH MONDAY WITH SPEEDS OF 10 TO 15 KT WITH A FEW GUSTS TO
AROUND 20 KT EARLY TONIGHT. ON OUR NORTHERN WATERS, WIND BECAME
S 10 TO 15 KT. THEY WILL BECOME SW 10 TO 15 KT TONIGHT AND THEN
W AROUND 10 KT MONDAY BEFORE BECOMING LIGHT AND VARIABLE.
THE LIFTING AWAY OF THE CUTOFF LOW PROBABLY WILL BRING ADVISORY
CONDITIONS TO THE WATERS DURING THE MID-WEEK PERIOD.
&&
.TIDES/COASTAL FLOODING...
ALTHOUGH REEDY POINT NEAR THE MOUTH OF THE TIDAL DELAWARE RIVER WAS
NOT EXPECTED TO REACH THE MINOR TIDAL FLOODING THRESHOLD THIS
AFTERNOON, THE DEPARTURES AT PHILADELPHIA HAVE NOT SETTLED DOWN
SUFFICIENTLY TO GIVE US THE CONFIDENCE TO ESCHEW AN ADVISORY FOR
THEM. WE EXPECT ONLY MINOR TIDAL FLOODING, AND WE WILL LEAVE BUCKS
AND MERCER COUNTY OUT. SINCE A SMALL PORTION OF NEW CASTLE AND SALEM
COUNTIES RUNS ALONG THE TIDAL DELAWARE RIVER, WE WILL INCLUDE THEM.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ070-
071.
NJ...COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
NJZ016>019.
DE...COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DEZ001.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL NOON EDT MONDAY
FOR ANZ450>455.
&&
SYNOPSIS...DELISI
NEAR TERM...RPW
SHORT TERM...RPW
LONG TERM...DELISI
AVIATION...DELISI/RPW
MARINE...DELISI/RPW
TIDES/COASTAL FLOODING...DELISIHazardous weather outlook, Oct 2, 2:28 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 228 PM EDT SUN OCT 2 2011 DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>015-020>027- PAZ054-055-060>062-067>069-032000- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS- 228 PM EDT SUN OCT 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ016>019-PAZ070-071-032000- NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE- PHILADELPHIA- 228 PM EDT SUN OCT 2 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-032000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 228 PM EDT SUN OCT 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 2, 4:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
455 PM EDT SUN OCT 2 2011
NJZ007-PAZ054-055-061-062-022300-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-WARREN NJ-
455 PM EDT SUN OCT 2 2011
...AN AREA OF SHOWERS PRODUCING HEAVY RAINFALL WILL AFFECT WARREN...
LEHIGH...NORTHAMPTON...CARBON AND MONROE COUNTIES...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS PRODUCING HEAVY RAINFALL 9 MILES NORTH OF EASTON...
MOVING NORTHWEST AT 15 MPH. THE SHOWERS WILL BE NEAR CHAPMAN...
SCHNECKSVILLE AROUND 500 PM...BANGOR...EAST BANGOR...WIND GAP...
PORTLAND AROUND 505 PM...PEN ARGYL...ROSETO...WIND GAP AROUND 510 PM
AND WALNUTPORT AROUND 520 PM.
AS MUCH AS THREE-QUARTERS OF AN INCH OF RAIN COULD FALL WITH THE
SHOWERS. THIS MUCH RAIN COULD RESULT IN LOCALIZED STREET
FLOODING...AS WELL AS RISES ON CREEKS AND STREAMS.
LAT...LON 4121 7513 4116 7516 4115 7509 4109 7503
4110 7500 4090 7478 4083 7482 4043 7551
4072 7582 4074 7578 4084 7594 4091 7600
4100 7575 4105 7578 4108 7578 4114 7568
4113 7564 4125 7550 4126 7518
HAYESThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 9:03 PM EDT | Special Weather Statement | PHI | Warren | 57 min |
| Oct 1, 9:53 PM EDT | Special Weather Statement | PHI | Hunterdon, Mercer, Middlesex, Somerset | 112 min |
| Oct 1, 9:57 PM EDT | Special Weather Statement | PHI | Sussex, Warren | 2 hr |
| Oct 1, 11:54 PM EDT | Special Weather Statement | PHI | Atlantic, Cape May | 111 min |
| Oct 2, 1:26 AM EDT | Special Weather Statement | PHI | Camden, Gloucester, Salem | 2 hr |
| Oct 2, 2:44 AM EDT | Special Weather Statement | PHI | Hunterdon, Mercer, Middlesex, Monmouth, Morris, Somerset and 1 more | 2 hr |
| Oct 2, 3:53 AM EDT | Coastal Flood Statement | PHI | Middlesex, Monmouth, Ocean | 9 hr |
| Oct 2, 4:56 AM EDT | Special Weather Statement | PHI | Hunterdon, Morris, Sussex, Warren | 3 hr |
| Oct 2, 2:27 PM EDT | Coastal Flood Advisory | PHI | Burlington, Camden, Gloucester, Salem | 6 hr |
| Oct 1, 8:47 PM EDT | Special Weather Statement | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 58 min |
| Oct 1, 11:58 PM EDT | Special Weather Statement | PHI | Berks, Carbon, Lehigh, Monroe, Northampton | 2 hr |
| Oct 2, 3:35 AM EDT | Areal Flood Advisory | PHI | Chester | 4 hr |
Nearby
Special Weather Statements in Pennsylvania, 2011Special Weather Statements in New Jersey, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.